Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 33, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Sep 7, 2013, 3:29 PM PDT for Elko County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2013, 3:29 PM PDT (22:29 UTC)
- Expired
- Sep 7, 2013, 6:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Elko County, NV
The radar
The Elko radar (KLRX), 118 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958 WGUS55 KLKN 072229 FFWLKN NVC007-080130- /O.NEW.KLKN.FF.W.0033.130907T2229Z-130908T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 329 PM PDT SAT SEP 7 2013 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEAST NEVADA... THIS INCLUDES THE FOLLOWING LOCATIONS...SPRING CREEK...RUBY VALLEY... LAMOILLE... * UNTIL 630 PM PDT * AT 324 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL LIKELY TO BE PRODUCING FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. LOCATIONS NEAR THE PATH OF INCLUDE...MAINLY RURAL AREAS OFCENTRAL ELKO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS RANGELAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 4097 11533 4079 11512 4061 11555 4081 11569 $$ RCM
1 follow-up statement
734 WGUS75 KLKN 072357 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 457 PM PDT SAT SEP 7 2013 NVC007-080007- /O.CAN.KLKN.FF.W.0033.000000T0000Z-130908T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELKO NV- 457 PM PDT SAT SEP 7 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL ELKO COUNTY... HEAVY RAINS HAVE MOVED OUT OF THE AREA AND FLOOD WATERS ARE SUBSIDING. && LAT...LON 4097 11533 4079 11512 4061 11555 4081 11569 $$ RCM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:21 PM PDT, 8 minutes earlier.
Area forecast discussion, Sep 7, 3:21 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 321 PM PDT SAT SEP 7 2013 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER EASTERN NEVADA THROUGH SUNDAY...OTHERWISE MOSTLY CLEAR SKIES. DRY AIRMASS SPREADS OVER THE ENTIRE AREA ON MONDAY. THEN SHOWERS AND THUNDERSTORMS WILL SPREAD BACK TO EASTERN NEVADA BY THE MIDDLE OF NEXT WEEK...WHILE WESTERN NEVADA REMAINS DRY. && .SHORT TERM...TONIGHT THROUGH MONDAY. UPPER LOW CENTER OVER THE PACIFIC NORTHWEST CONTINUES TO BRING A DRY SOUTHWEST FLOW OVER WESTERN NV OVERNIGHT. MOISTURE AND THUNDERSTORMS WILL BE MAINLY EAST OF LINE FROM ELKO TO AUSTIN THROUGH THIS EVENING. SOME WITH HEAVY RAIN. WITH DRY AIR CONTINUING TO SPREAD EASTWARD...THUNDERSTORM ACTIVITY SUNDAY IS EXPECTED TO BE CONFINED MAINLY TO EXTREME EASTERN NEVADA AND TO THE EASTERN HALF OF NORTHERN NYE COUNTY. THE WESTERN ZONES WILL REMAIN DRY AND STABLE. BY MONDAY...EXCEPT EXTREME NE WHITE PINE COUNTY...A DRY AND STABLE AIRMASS RESIDES OVER THE CWA. LOW TEMPERATURES WILL BE ABOUT 7 TO 10 DEGREES ABOVE NORMAL...WHILE DAYTIME HIGH TEMPERATURES ABOUT 2-5 DEGREES ABOVE NORMAL. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. RATHER ODD PATTERN ACROSS THE AREA. UPPER HIGH SITS TO THE EAST WITH A WEAKNESS FROM THE TROUGH MOVING THROUGH THIS WEEKEND LINGERING TO OUR SOUTH EARLY IN THE WEEK. THIS LOOKS TO TURN INTO A SMALL CLOSED LOW WHICH THEN IS PROGGED BY BOTH THE GFS AND EC TO MOVE NORTHWARD ACROSS NEVADA DURING THE MIDDLE PORTION OF THE WEEK. THIS WILL BRING MONSOON MOISTURE BACK TO THE REGION FOR A FEW DAYS AFTER THE TROUGH THIS WEEKEND CLEARS IT OUT. QUESTIONS REMAIN REGARDING END OF THE WEEK...REGARDING THE STRENGTH OF THE NEXT TROUGH COMING IN FROM THE PACIFIC NORTHWEST...BUT OVERALL THE MONSOON MOISTURE WILL DECREASE. TEMPERATURES WILL REMAIN A BIT ABOVE NORMAL FOR MID SEPTEMBER. RCM && .AVIATION...VFR GENERALLY THOUGH HIGH MOISTURE AROUND KELY ALLOWED FOR SOME BRIEF IFR VIS WHICH COULD THEORETICALLY HAPPEN AGAIN. MOST STORMS WILL BE AROUND KELY THOUGH A FEW WILL BE NEAR KEKO. KTPH AND KWMC SHOULD BE STORM FREE. STORMS WILL DIMINISH BY SUNSET NEAR KEKO AND ARE NOT EXPECTED ON SUNDAY...THOUGH SOME MORE ARE EXPECTED ON SUNDAY AROUND KELY...IN FACT THEY MAY NEVER END TONIGHT. RCM && .FIRE WEATHER...THUNDERSTORMS WILL BE MAINLY EAST OF LINE FROM ELKO TO AUSTIN THROUGH THIS EVENING. THUNDERSTORM ACTIVITY SUNDAY WILL BE CONFINED MAINLY TO EXTREME EASTERN NEVADA AND TO THE EASTERN HALF OF NORTHERN NYE COUNTY...WHILE THE WESTERN ZONES WILL REMAIN DRY AND STABLE. RELATIVE HUMIDITIES WILL BE ABOUT 5% DRIER AND WINDS AVERAGING ABOUT 8 TO 12 MPH ACROSS THE AREA ON SUNDAY. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 87/93/87
In the hours before
Special weather statement, Sep 7, 2:04 PM PDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 204 PM PDT SAT SEP 7 2013 NVZ031-072130- NORTHERN ELKO COUNTY NV- 204 PM PDT SAT SEP 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELKO COUNTY UNTIL 230 PM PDT... AT 202 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF MOUNTAIN CITY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WILD HORSE RESERVOIR... STATE ROUTE 225 NEAR WILD HORSE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4192 11576 4167 11551 4159 11587 4167 11596 TIME...MOT...LOC 2104Z 230DEG 15KT 4170 11582 JRM
Special weather statement, Sep 7, 2:09 PM PDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 209 PM PDT SAT SEP 7 2013 NVZ034-038-072145- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTHWEST ELKO COUNTY NV- 209 PM PDT SAT SEP 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 245 PM PDT... AT 206 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRING CREEK...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... LAMOILLE... SPRING CREEK... SOUTH FORK... STATE ROUTE 228... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4092 11560 4074 11537 4064 11576 4071 11580 TIME...MOT...LOC 2108Z 231DEG 12KT 4075 11562 JRM
Special weather statement, Sep 7, 2:27 PM PDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 227 PM PDT SAT SEP 7 2013 NVZ034>038-072200- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-SOUTHWEST ELKO COUNTY NV-WHITE PINE COUNTY NV- 227 PM PDT SAT SEP 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EUREKA...EXTREME NORTHWESTERN WHITE PINE AND SOUTHERN ELKO COUNTIES UNTIL 300 PM PDT... AT 223 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTHEAST OF PINE VALLEY...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN ELKO COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4047 11581 4022 11551 4009 11591 4023 11606 TIME...MOT...LOC 2126Z 227DEG 16KT 4024 11588 JRM
Special weather statement, Sep 7, 2:40 PM PDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 240 PM PDT SAT SEP 7 2013 NVZ035-037-072245- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 240 PM PDT SAT SEP 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WESTERN WHITE PINE COUNTIES UNTIL 345 PM PDT... AT 238 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF PINTO SUMMIT...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... PINTO SUMMIT...EUREKA... PANCAKE SUMMIT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3961 11559 3934 11555 3932 11615 3950 11618 TIME...MOT...LOC 2141Z 262DEG 14KT 3942 11605 RCM
Special weather statement, Sep 7, 2:42 PM PDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 242 PM PDT SAT SEP 7 2013 NVZ034-038-039-072215- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 242 PM PDT SAT SEP 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 315 PM PDT... AT 238 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF LAMOILLE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SECRET PASS AND RUBY VALLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4103 11529 4080 11498 4073 11549 4081 11556 TIME...MOT...LOC 2141Z 252DEG 23KT 4081 11540 JRM
Special weather statement, Sep 7, 3:03 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 303 PM PDT SAT SEP 7 2013 NVZ034-038-039-072230- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 303 PM PDT SAT SEP 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 330 PM PDT... AT 259 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRING CREEK...MOVING EAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... LAMOILLE... SPRING CREEK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4094 11531 4057 11521 4061 11571 4075 11573 TIME...MOT...LOC 2202Z 262DEG 13KT 4073 11554 JRM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 1:54 PM PDT | Areal Flood Advisory | LKN | Eureka | 3 hr |
| Sep 7, 2:04 PM PDT | Special Weather Statement | LKN | 26 min | |
| Sep 7, 2:09 PM PDT | Special Weather Statement | LKN | Elko | 36 min |
| Sep 7, 2:20 PM PDT | Areal Flood Advisory | LKN | Eureka, White Pine | 5 hr |
| Sep 7, 2:27 PM PDT | Special Weather Statement | LKN | Eureka | 33 min |
| Sep 7, 2:40 PM PDT | Special Weather Statement | LKN | 65 min | |
| Sep 7, 2:42 PM PDT | Special Weather Statement | LKN | Elko | 33 min |
| Sep 7, 2:43 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka | 3 hr |
| Sep 7, 2:45 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 7, 2:59 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 7, 3:03 PM PDT | Special Weather Statement | LKN | Elko | 27 min |
| Sep 7, 3:17 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 7, 3:47 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 7, 4:06 PM PDT | Special Weather Statement | LKN | Elko | 54 min |
| Sep 7, 4:32 PM PDT | Special Weather Statement | LKN | Elko | 28 min |
| Sep 7, 4:43 PM PDT | Special Weather Statement | LKN | 32 min | |
| Sep 7, 4:45 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Sep 7, 4:57 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.